Alert archive / Connecticut / Flash Flood Warnings in 2001
Flash Flood Warning 24, NWS New York, NY
NWS New York, NY issued this flash flood warning at Sep 28, 2001, 7:11 PM EDT for Southeastern Connecticut Planning Region, Connecticut. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 28, 2001, 7:11 PM EDT (23:11 UTC)
- Expired
- Sep 28, 2001, 9:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS New York, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
The radar
The Brookhaven radar (KOKX), 88 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1320 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KOKX 282311 FFWOKX FFWOKX CTC011-290115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW YORK NY 711 PM EDT FRI SEP 28 2001 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL NEW LONDON COUNTY IN SOUTHERN CONNECTICUT THIS INCLUDES THE CITIES OF...NEW LONDON...MYSTIC...GROTON * UNTIL 915 PM EDT * AT 705 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER WATERFORD...OR ABOUT 2 MILES NORTHWEST OF NEW LONDON... MOVING SOUTH AT 5 MPH. * THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE NEAR... OVER WATERFORD AT 720 PM EDT OVER NEW LONDON...2 MILES WEST OF GROTON...8 MILES WEST OF MYSTIC AT 725 PM EDT THIS STORM HAS BEEN NEARLY STATIONARY OVER THE PAST FEW HOURS. THE STORM WILL CAUSE FLOODING OF ROADWAYS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON NY. LAT...LON 4146 7203 4144 7227 4134 7224 4134 7193
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 28, 2:30 PM EDT, 4 hours 41 minutes earlier.
Area forecast discussion, Sep 28, 2:30 PM EDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
230 PM EDT FRI SEP 28 2001
MDLS ESPECIALLY THE AVN IS CONSISTANT IN DIGG UPPER TROF SSEWD OVR
FA LT TDY AND TNT. THERMAL TROF ASSOC WITH THE UPR LO...ALONG WITH
DIFFERENTIAL VERTICAL CAA IS DESTABLZG THE ATMSPR ATTM. LUKS LIKE
GUD CHC SHWRS AND SLGT CHC TSTMS THRU 06Z OR SO. MDLS CLOSE AT LEAST
THRU H+30 WITH THE UPR LO TRACK. THEN THEY DIVERGE AND BY H+48 THE
NGM HAS UPR LO FURTHEST TO THE E...IE MOST PROGRESSIVE AND THE AVN
HOLDS IT BACK IE LEAST PROGRESSIVE. ON THE SFC THE AVN TAKES THE
SUBTROPICAL SYSTEM CURRENTLY OFF THE W CST OF FLA...SPINS IT UP AND
TRACKS IT ALONG THE GULF STREAM. THE 996 LO ALONG WITH A 1030 HI
ACRS NY/NENGLND MAKES FOR QUITE A GRADIENT. IF THE AVN VERIFIES WUD
PROBLY NEED GLS. THE ETA KEEPS AN INVERTD TROF OVR FA...WITH A TIGHT
GRADIENT TOO...BUT NOT AS TIGHT. RECENT MDL HISTORY HAS SHOWN THAT
THE AVN PICKD UP HUMBERTO AND THE NGM AND ETA DID NOT. THIS NEXT
SEMI/SUB TROPICAL SYSTEM WL PROBLY BE THERE...BUT NOT AS STG AS THE
AVN WANTS IT. ALSO 12KM MM5 SHOWG EXPLOSIVE CYCLOGENESIS OCCURG S OF
LONG ISL BY H+40. WND FIELD ASSOC WITH IT IS ARND 60 KTS. THE 36 KM
MM5/ETA/AVN AND NGM SHOW NO SUCH XPLOSIVE CG. SO WL NOT FLIP OUT
ABOUT ATTM. WITH THE RATHER WET ETA AND AVN AND THE RATHER DRY NGM
WL OPT TWDS THE ETA ATTM...AT LEAST FOR THE SHORT TERM. MANUAL PROGS
SHOWG LO POPS DAYS 3 TO 5. WL GO AHD AND KEEP CHC POPS RMDR OF TDY
AND TNT...DRY US OUT A BIT ON SAT. BUT RIGHT FOR NOW WL NOT GET
FANCY AND GO GENERIC CHC ON SAT. ON THE XTNDD...THINKG CHC TUE AND
SAT AS WK CDFNT GO THRU.
.OKX...SMALL CRAFT ADVISORY MAY BE NEEDED ALL WATERS...ANZ350-353-355
ANZ338-335-330 FOR SATURDAY.
WOOLDRIDGENearby
Flash Flood Warnings in Connecticut, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.